Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 1, 2006, 7:10 PM CST for Harlan County, Nebraska; Phillips County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2006, 7:10 PM CST (01:10 UTC)
- Expired
- Apr 1, 2006, 7:55 PM CST
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Phillips County, KS, Harlan County, NE
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 4:01 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:34 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 1, 1:34 PM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 134 PM CST SAT APR 1 2006 .SHORT TERM...ISSUE IS THE SEVERE WEATHER POTENTIAL TONIGHT. PRETTY SHARP UPPER LEVEL WAVE COMING THROUGH EASTERN COLORADO AND NEW MEXICO ON WATER VAPOR THIS MID AFTERNOON. STRONGER JET LEVEL WINDS SEEN ON THE WIND PROFILERS COMING THROUGH WITH THE WAVE. DEEP SURFACE MOISTURE CONFINED TO OKLAHOMA SOUTH...BUT SLOWLY MOISTURE HAS BEEN SPREADING NORTH INTO KANSAS. STRONG SOUTH WINDS EXPECTED THROUGH THE AFTERNOON. THIS EVENT IS A QUICK HITTING BUT POTENTIALLY INTENSE WIND EVENT FOR THE CWFA. WAVE WILL CONTINUE TO LIFT OUT...AND NARROW MOISTURE AXIS WILL SURGE NORTH IN RESPONSE TO DEEPENING SURFACE LOW EXPECTED IN WESTERN/NORTH CENTRAL KANSAS BY LATE EVENING. SEVERE WEATHER PARAMETERS SUPPORT SUPERCELL POTENTIAL...BUT EVOLUTION OF THE SYSTEMS LOOKS MORE LINEAR WITH EMBEDDED SUPERCELLS BY LATE EVENING AND EARLY SUNDAY MORNING. SURGE OF MID LEVEL DRY AIR BY 09Z WILL BE CHANGE POINT TO A FAST MOVING LINE EVENT CAPABLE OF PRODUCING DAMAGING WINDS. MARGINALLY SEVERE HAIL POSSIBLE NORTHERN 1/2 OF CFWA...WITH SLIGHTLY LARGER HAIL POSSIBLE SOUTH. HAVE CONTINUED WITH AN ISOLATED TORNADO IN THE SOUTHERN CWFA...BUT CONFIDENCE IS LOW...BUT NOT LOW ENOUGH TO REMOVE IF SOME BOWING SEGMENTS AND EMBEDDED SUPERCELLS DO DEVELOP. DO ANTICIPATE A SEVERE WEATHER WATCH LATE THIS EVENING...AND ADDED SEVERE MENTION IN THE SOUTHEAST CWFA. ALSO...PRECIPITABLE WATER VALUES APPROACH 1.5 IN THE SOUTHEAST CWFA...AND MODELS ARE CONSISTENT THIS WILL BE AN EFFICIENT RAIN PRODUCER. ADDED QPF TO THE FORECAST...INCLUDING OVER ONE INCH IN THE SOUTHEAST 1/2 OF THE CWFA. AS THE LOW SLIDES BY AROUND SUNRISE SUNDAY...MODELS ARE ALL CONSISTENT WITH PRIMARILY WESTERLY FLOW OVERTAKING THE REGION BY MID MORNING. REMOVED ANY SEVERE POTENTIAL FOR EARLY SUNDAY AND SWODY2 NOW HAS THAT TREND. LINGERING PRECIPITATION ON SUNDAY POSSIBLE...AND PRIMARILY SHOWERS PER MID LEVEL LAPSE RATES...BUT HESITANT TO COMPLETELY PULL THUNDER MENTION THIS TIME OF YEAR AND THIS TYPE OF SYSTEM. WINDS MAY BE THE BIGGER CONCERN BY SUNDAY AFTERNOON...AS WESTERLY FLOW IS WELL ALIGNED THROUGH 700 MB. HOWEVER...SPEEDS DON/T SHARPLY INCREASE WITH HEIGHT. LOOKS LIKE BORDERLINE WIND ADVISORY POTENTIAL FOR THE AFTERNOON AND EARLY SUNDAY EVENING. NICE DAY MONDAY WITH A LOT QUIETER WEATHER. .LONG TERM...12Z TUESDAY THROUGH FRIDAY. THE AXIS OF THE UPPER LEVEL RIDGE ENTERING THE HIGH PLAINS LATE MONDAY WILL MOVE ACROSS THE REMAINDER OF THE PLAINS ON TUESDAY AND THEN MOVE EASTWARD INTO THE MISSISSIPPI VALLEY TUESDAY EVENING. AS THE RIDGE DEPARTS TO THE EAST...A STRONG CLOSED LOW PRESSURE SYSTEM OVER THE WEST COAST WILL PROGRESS INLAND INTO THE WESTERN STATES. PRESSURE FALLS OVER THE PLAINS STATES AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM LATE TUESDAY WILL STRENGTHEN THE LOW LEVEL SOUTHERLY FLOW OVER THE SOUTHERN AND CENTRAL PLAINS WHICH WILL ENHANCE ADVECTION OF MOISTURE AND INSTABILITY INTO THE FORECAST AREA. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER SUNSET TUESDAY EVENING. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS THE INCREASINGLY MOIST SOUTHERLY LOW LEVEL FLOW INTERACTS WITH SHORTWAVE ENERGY EMBEDDED IN A SOUTHWEST FLOW ALOFT AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. ADDITIONALLY...STRONG WARM AIR ADVECTION WILL PUSH HIGH TEMPERATURES INTO THE LOWER TO MID 70S ACROSS THE ENTIRE FORECAST AREA...WITH TEMPS POSSIBLY CLIMBING INTO THE UPPER 70S TO NEAR 80 DEGREES OVER THE FAR SOUTHWEST ZONES. THURSDAY LOOKS TO BE THE MOST ACTIVE DAY OF THE LONG-TERM. DURING THIS TIME...THE PROGRESSIVE STRONG CLOSED LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTH DAKOTA AND WILL DRAG A COLD FRONT THROUGH THE CENTRAL PLAINS. THE BEST DYNAMICS ASSOCIATED WITH THIS SYSTEM PRELIMINARILY APPEAR AS THOUGH THEY WILL PASS TO THE NORTH AND THE SOUTH OF OUR AREA. SURFACE DEW POINTS IN THE LOWER 50S OVER THE EASTERN FORECAST ZONES WILL ALLOW FOR THE MOST CONCENTRATED ACTIVITY IN THAT REGION WITH THE POSSIBILITY OF SOME SEVERE HAIL AND WINDS. THE ACTIVITY WILL BEGIN TO DECREASE ACROSS THE AREA FROM WEST TO EAST THURSDAY AFTERNOON. RESIDUAL SHOWERS WILL REMAIN OVER THE AREA THURSDAY NIGHT AS MOISTURE WRAPS AROUND THE CLOSED LOW PRESSURE SYSTEM WHICH WILL BE MOVING INTO WESTERN IOWA. THE DEPARTING LOW PRESSURE SYSTEM WILL BE FOLLOWED BY SHORT WAVE RIDGING WHICH WILL PREVAIL OVER THE PLAINS ON FRIDAY BRINGING A BRIEF RETURN TO FAIR WEATHER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 05/19
Hazardous weather outlook, Apr 1, 6:03 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 603 PM CST SAT APR 1 2006 NEZ039>041-046>049-060>064-072>077-021130- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- 603 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL OVER SPREAD SOUTH CENTRAL NEBRASKA AFTER 8 PM THIS EVENING. STRONG AND SOME SEVERE THUNDERSTORMS ARE EXPECTED. THE MAIN HAZARDS WILL BE HAIL QUARTER SIZE AND LARGER...AND ISOLATED DAMAGING WIND GUSTS OVER 60 MPH. DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. THE PRIMARY TIME FRAME FOR ANY SEVERE WEATHER TO OCCUR WILL BE BETWEEN 8 PM AND 4 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE NOTED DURING THE DAY SUNDAY...BUT NO SEVERE WEATHER IS EXPECTED. THERE IS ANOTHER RISK FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AFTER 8 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ082>087-021130- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 603 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN 7 PM AND 4 AM TONIGHT. A THUNDERSTORM COMPLEX WILL MOVE NORTHEAST INTO NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA THIS EVENING...AND PROGRESS ITS WAY ACROSS THE AREA THROUGH EARLY SUNDAY MORNING. THE MAIN HAZARDS WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH...HAIL UP TO 2 INCHES IN DIAMETER...AND HEAVY RAIN OF 1 TO 2 INCHES. AS THE LINE DEVELOPS...ISOLATED TORNADOES MAY OCCUR DURING THE LATE EVENING EVENING HOURS ALONG THE LEADING EDGE OF THE LINE. FINALLY... ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS LIGHTNING. THE LINE OF THUNDERSTORMS IS FORECAST TO RACE QUICKLY NORTHEAST AND GENERALLY BE OUT OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA BY 4 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME LINGERING SHOWERS AND THUNDERSTORMS WILL BE NOTED DURING THE DAY SUNDAY ALONG AND NORTHEAST OF A PHILLIPSBURG TO BELOIT LINE... BUT NO SEVERE WEATHER IS EXPECTED. THERE IS ANOTHER RISK FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Apr 1, 6:46 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 646 PM CST SAT APR 1 2006 KSZ005-017-020145- PHILLIPS-ROOKS- 646 PM CST SAT APR 1 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR PHILLIPS AND ROOKS COUNTIES... AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF LENORA TO 6 MILES NORTHWEST OF WEBSTER STATE PARK TO CODELL...AND MOVING NORTH AT 40 MPH. * THUNDERSTORMS WILL BE NEAR... STOCKTON AT 700 PM CST... LOGAN AT 705 PM CST... WOODSTON AT 710 PM CST... SPEED AT 715 PM CST... PRAIRIE VIEW AT 720 PM CST... SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:17 PM CST | Severe Thunderstorm Warning | GID | Furnas | 24 min |
| Apr 1, 7:52 PM CST | Severe Thunderstorm Warning | GID | Kearney | 25 min |
| Apr 2, 3:53 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 16 hr |
| Apr 2, 2:11 PM CDT | High Wind Warning | GID | Dawson, Franklin, Furnas, Gosper, Harlan, Phelps | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.